MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed in manufacturer name, city and state and mfr site., and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Initial reporter state: the state was determined to be (b)(6) based on the area code portion of the provided phone #.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd¿ sharps collector experienced a missing slide closure door.The following information was provided by the initial reporter: all containers are missing the sliding lid making them unusable.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.4.Medical device lot #: 1328937.D.4.Medical device expiration date: unknown.D.10.Device available for eval: yes.D.10.Returned to manufacturer on: 04-aug-2022.H.4.Device manufacture date: 01-dec-2021.H.6.Investigation summary: product sample was returned by the customer.5 sample received with 5 lids and one of the lid was broken and all lids had missing inner sliding lids.Investigation performed and issue confirmed.According to the dhr review process; the result showed there were no issues reported like missing slider during the manufacturing process of the part number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issue reported for missing slider for the same part number throughout the last twelve months.According to the pictures provided, it can be seen the following: ¿ the inner sliding lids are missing from all the products.¿ one lid is broken.¿ the product is packed in its original packaging.Customer describes that all containers are missing the sliding lid.With that explanation and pictures received, we can confirm the lack of slider as related to the manufacturing process since this issue had already been identified within the process.In regards to the broken lid, there are many variables that could generate this failure mode because the controls to handle the material once is out of flex¿s is unknown, therefore, the likelihood of non-controlled handling within distributor facilities could happen.Furthermore, the current process was reviewed and confirmed that assembly between lid and slider is performed manually and inspected visually per production department and a second inspection based on aql sampling plan is performed by quality department.This process has been confirmed as capable to detect this kind of issues (missing slider and broken lid), however, omission error within the process could happen.Regarding the missing slider issue, a review of customer complaint records was conducted and the results showed that one additional complaint was received during the last twelve months for the same product and issue, for this reason, this problem has been considered an isolated issue and no further investigation is required.There was only one complaint reporting the same issue of broken lid for the same part number during the last twelve months.
 
Event or Problem Description

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15090036
Report Number2243072-2022-00999
Device Sequence Number5049340
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public00382903056095
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot Number1328937
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown